MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 4FR DL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 4FR DL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported the 21g access needle safety did not engage properly, the safety was slid down the shaft of the needle and just slid off the tip of the needle and the clinician experienced a needle stick.No consequences for patient.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of safety mechanism detachment was confirmed and the cause appeared to be related to device manufacture.The product returned for evaluation was one 21ga securloc safety introducer needle.Blood residue was visible within the luer adapter.The safety mechanism was received completely detached from the needle shaft.The safety canister appeared intact and contained the spring clip.Microscopic inspection of the safety mechanism components revealed that they appeared well-formed and unremarkable.The safety mechanism was disassembled and reassembled on the needle shaft.A subsequent attempt to activate the safety was successful and unremarkable.The safety mechanism of a non-complainant needle was disassembled and intentionally disassembled.A subsequent attempt to activate the safety mechanism was unsuccessful, as the safety cannister completely detached from the needle shaft.Given that the safety mechanism functioned as intended following proper reassembly on the needle shaft, it is reasonable to conclude that the initial detachment was likely caused by incorrect initial assembly during product manufacture.This conclusion is further supported by duplication of the event by intentionally disassembling a non-complainant safety/needle assembly.The manufacturing site confirmed that device assembly likely resulted in the observed failure.

Brand Name
4FR DL PROVENA MIDLINE MAX BARRIER KIT W/BIOPATCH AND PROBE COVER
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20489257
Report Number3006260740-2024-06037
Device Sequence Number4209004
Product Code PND
UDI-Device Identifier00801741154164
UDI-Public(01)00801741154164(11)240719(17)250731(10)REJS3844
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue NumberS4254108BDP
Device Lot NumberREJS3844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date10/19/2024
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown